MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381134
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter was on the catheter of a bd angiocath¿ iv catheter.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: for the foreign matter in question after analysis and the ftir results, it was possible to verify the presence of ¿celophane¿ and ¿eva (ethylene vinyl acethate)¿, confirming the customer's complaint.Regarding the integrity of the catheter tip, the defects claimed for the product were not evidenced.In addition, no records of related nonconformities were found that could lead to the incident in question.As per request, ftir analysis was carried out on each of the two types of fm seen on the catheter.A small portion of each of the materials seen on the catheter was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that the white material on the catheter is most likely ethylene vinyl acetate and the clear strand of material on the catheter is most likely cellophane and silicone.Samples/ photos: we received samples of the claimed product and according to the analysis, it was possible to confirm the presence foreign matter on the catheter.Dhr review: after analysis of the reclaimed lots of assembled set: 4357269, 5030022 and 4300253 used in the final product batch: 5036034 of angiocath 20ga x 116in, no evidenced as to the tests to verify the presence of "foreign / no foreign matter" and no records of this defect were evidenced.Qn/ ncmr review: there are no records of quality notification (qn) or non-conformance report (rnc) of foreign matter, for the lot involved in this claim, according to the history of the lot above.Investigation conclusion: confirmed: for the defect claimed foreign matter, bd was able to confirm/ reproduce both foreign matter found in question.Not confirmed: for the claimed defect of catheter integrity, bd cannot confirm / reproduce the incident in question.With respect to the complaint of cellophane, through previous investigations it can be verified that a possible disseminator of cellophane particles was the fabric used to clean the elevators of the angiocath assembly machines, which can leave this kind of residue.The white point observed on the catheter, according to the ftir tests performed by bd usa, resulted in the substance called "ethylene vinyl acetate" which is the adhesive substance (lacquer) originating from the packaging paper itself.This adhesive is present in the paper and is responsible for the adhesiveness between the paper and the film after the sealing in the packaging machine.Action taken -"e.V.A.Ethylene vinyl acetate: change of the paper "oliver tolas with lacquer " (paper contains ethylene vinyl acetate) for arjo / sterimed ethypel 70g / m2 paper (paper without ethylene vinyl acetate, no lacquer) which indirectly can avoid this kind of foreign matter.The above actions, among others, were carried out until november 2017, according to cm #084-15.The assembly batch was produced has occurred in february 2015." catheter integrity - a root cause for this claim was not attributed, as the claimed incident was not confirmed.

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key7351107
Report Number9610048-2018-00020
Device Sequence Number14031373
Product Code FOZ
UDI-Device Identifier30382903811343
UDI-Public30382903811343
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2020
Device Catalogue Number381134
Device Lot Number5036034
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;